A 38 yr old male presents to your ED, 2 hours after ingesting an unknown quantity of amitriptyline (TCA) with a GCS of 13, HR 130, BP96/50. How do you proceed?
ACEM Primary Pharmacology of Tricyclic Antidepressants: the Pharmacokinetics; Pharmacodynamics; Clinical uses; Adverse effects
This is your one stop page for TCA overdose. Find out how to manage the acute overdose and the potential complications. We have also covered the basic TCA pharmacology and a tutorial about sodium channel blockade and the ECG, find out why the QRS will widen.
An 18-year old male is brought to ED by ambulance following a generalised seizure at home. Has he taken TCA, can you save his life?
A 25 year-old male (70 kg) is brought in by ambulance 30 to 60 minutes after ingesting 70 x 50mg amitriptyline. He is tachycardic (HR 120) with an otherwise 'normal' ECG (QRS 95 ms) but is becoming drowsy. You are called to the resuscitation room to assess him.
Middle-aged patient presenting with drowsiness. Brief seizure in ED. BP unrecordable. Interpret the ECG.
Middle-aged patient presenting with drowsiness. BP 85/50. Pupils dilated. Interpret the ECG. TCA overdose, pseudo Brugada
A 20 year-old-male presents with seizures, BP 80/50, and a regular broad complex tachycardia. What is the diagnosis?
A review of the ECG features seen in TCA overdose, which occur due to a combination of sodium channel blockade and antimuscarinic effects